Our partner

side effects of medications

Medication message board, open discussion, and online support

Moderator: Cheze2

Forum rules
We are not professionals on this site, nor are any of the members. Always consult with your physician or other doctor about any type of medications.

side effects of medications

Postby springtimemadness » Wed Apr 07, 2010 3:09 am



Abilify and geodon caused me dystonia . Serequel , depakote , zypexa caused severe weight gain and water retention plus a metabolic disorder. Anyone else experiencing this too ?
springtimemadness
Consumer 1
Consumer 1
 
Posts: 22
Joined: Thu Apr 01, 2010 10:02 am
Local time: Sat Jul 26, 2014 3:13 pm
Blog: View Blog (0)


ADVERTISEMENT

Re: side effects of medications

Postby Chucky » Sat Apr 10, 2010 10:04 pm

I didn't want you to feel unloved, springtimemadness, and have decided to reply. I had noticed your thread days ago but decided to wait for someone else to reply. Anyway, what has your doctor said about this?; and what is the situation right now?
psychforums.com rules:
http://www.psychforums.com/forum-rules.php


Please send me a private message if you need help with anything.
Chucky
Consumer 6
Consumer 6
 
Posts: 28158
Joined: Tue Jul 19, 2005 8:04 pm
Local time: Sat Jul 26, 2014 7:13 pm
Blog: View Blog (0)

Re: side effects of medications reply for chucky

Postby springtimemadness » Thu Apr 15, 2010 3:08 pm

Hi Chucky thanks for answering my posts. Regarding my Edema ( water retention ) I take Lasix 40 m.g twice daily. I have done some research on SSRI drugs and they all cause weight gain and some water retention. It is said that SSRI drugs are stored in the fat cells, this may be permenent. My family DR. and Psychiatrist both say there is nothing much more I can do than diet and exercise and take my lasix and SSRI'S.
springtimemadness
Consumer 1
Consumer 1
 
Posts: 22
Joined: Thu Apr 01, 2010 10:02 am
Local time: Sat Jul 26, 2014 3:13 pm
Blog: View Blog (0)

Re: side effects of medications

Postby Chucky » Thu Apr 15, 2010 9:15 pm

Hmm, I took a SSRI (Lexapro) for four years but noticed no change in my weight. It made me a bit more tired, but certainly no weight gain. maybe if you have an underlying condition it could cause water-retention (and thus weight-gain). I think it's funny though... ...in those fad diets you hear about which claim to make you lose such-and-such an amount of weight in a few weeks, the thing they're focussing on is water-loss. An average person stores a lot of water, that can be as much as a few pounds.

Kevin
psychforums.com rules:
http://www.psychforums.com/forum-rules.php


Please send me a private message if you need help with anything.
Chucky
Consumer 6
Consumer 6
 
Posts: 28158
Joined: Tue Jul 19, 2005 8:04 pm
Local time: Sat Jul 26, 2014 7:13 pm
Blog: View Blog (0)

Re: side effects of medications

Postby springtimemadness » Sun Apr 18, 2010 10:20 am



Hi Kevin,

My Endocronologist diagnosed me with a metabolic disorder the underlying cause was Edema . He agreed that SSRI and some other psych meds can cause this. As for my diet im not using any fad diet, I do not believe in them. I also refuse to take suppliments for weight loss many can be potentially dangerouse. 8)
springtimemadness
Consumer 1
Consumer 1
 
Posts: 22
Joined: Thu Apr 01, 2010 10:02 am
Local time: Sat Jul 26, 2014 3:13 pm
Blog: View Blog (0)

Re: side effects of medications

Postby Chucky » Sun Apr 18, 2010 6:46 pm

Oh, is it hypothyroidism that you have? I have a chronic condition with my colon/large intestine, so I can somewhat relate to you.
psychforums.com rules:
http://www.psychforums.com/forum-rules.php


Please send me a private message if you need help with anything.
Chucky
Consumer 6
Consumer 6
 
Posts: 28158
Joined: Tue Jul 19, 2005 8:04 pm
Local time: Sat Jul 26, 2014 7:13 pm
Blog: View Blog (0)


Return to Medication




  • Related articles
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users and 19 guests